Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 118, NWS Jackson, MS

April 14, 2016Jones County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 14, 2016, 10:36 PM CDT for Jones County, Mississippi. It took effect at Apr 15, 2016, 1:00 AM CDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Apr 14, 2016, 10:36 PM CDT (03:36 UTC)
In effect from
Apr 15, 2016, 1:00 AM CDT
Expired
Apr 17, 2016, 2:48 PM CDT
In force
62 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 14.03 ft at Apr 16, 2016, 6:00 AM CDT.

actionminormoderate5101504/1504/1604/1704/18
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

090 
WGUS44 KJAN 150336
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1036 PM CDT THU APR 14 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tallahala Creek At Laurel affecting Jones County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC067-160936-
/O.NEW.KJAN.FL.W.0118.160415T0600Z-160417T1948Z/
/LURM6.1.ER.160415T0600Z.160416T1800Z.160417T0448Z.NO/
1036 PM CDT THU APR 14 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tallahala Creek At Laurel
* until Sunday afternoon.
* At  9:45 PM Thursday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by just after 
  midnight tonight and will continue to rise to near 13.5 feet by 
  early Saturday afternoon. The river will fall below flood stage by 
  Saturday before midnight.
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tallahala Creek
Laurel         13  12.6 Thu 10 PM  13.3  13.4  12.5  13.5 01 PM 04/16


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
5 follow-up statements
115 
WGUS84 KJAN 151603
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1103 AM CDT FRI APR 15 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tallahala Creek At Laurel affecting Jones County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-162203-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160418T0000Z/
/LURM6.1.ER.160416T0900Z.160416T1800Z.160417T0900Z.NO/
1103 AM CDT FRI APR 15 2016

...Flood Warning extended until Sunday evening...

The Flood Warning continues for
  The Tallahala Creek At Laurel
* until Sunday evening.
* At 10:45 AM Friday the stage was 12.1 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by early tomorrow 
  and will continue to rise to near 13.5 feet by early tomorrow 
  afternoon. The river will fall below flood stage by Sunday morning.
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tallahala Creek
Laurel         13  12.1 Fri 11 AM  13.2  12.8  10.6  13.5 01 PM 04/16


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
813 
WGUS84 KJAN 160151
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
851 PM CDT FRI APR 15 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Tallahala Creek At Laurel affecting Jones County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC067-170751-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160417T2100Z/
/LURM6.1.ER.160416T0028Z.160416T1200Z.160417T0600Z.NO/
851 PM CDT FRI APR 15 2016


The Flood Warning continues for
  The Tallahala Creek At Laurel
* until Sunday afternoon.
* At  7:45 PM Friday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.5 feet by 
  early tomorrow afternoon. The river will fall below flood stage by 
  early Sunday morning.
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tallahala Creek
Laurel         13  13.0 Fri 08 PM  13.5  12.7  10.6  13.5 01 PM 04/16


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
833 
WGUS84 KJAN 160428
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1128 PM CDT FRI APR 15 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tallahala Creek At Laurel affecting Jones County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC067-171028-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160418T0200Z/
/LURM6.1.ER.160416T0028Z.160416T1200Z.160417T1100Z.NO/
1128 PM CDT FRI APR 15 2016

...Flood Warning extended until Sunday evening...

The Flood Warning continues for
  The Tallahala Creek At Laurel
* until Sunday evening.
* At 10:45 PM Friday the stage was 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by 
  early tomorrow afternoon. The river will fall below flood stage by 
  Sunday morning.
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tallahala Creek
Laurel         13  13.5 Fri 11 PM  14.0  12.9  10.6  14.0 01 PM 04/16


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
258 
WGUS84 KJAN 161445
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
945 AM CDT SAT APR 16 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tallahala Creek At Laurel affecting Jones County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-172045-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160417T2300Z/
/LURM6.1.ER.160416T0028Z.160416T1230Z.160417T0800Z.NO/
945 AM CDT SAT APR 16 2016


The Flood Warning continues for
  The Tallahala Creek At Laurel
* until Sunday evening.
* At  8:45 AM Saturday the stage was 13.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river was cresting and will begin a slow fall. 
  flood stage by early tomorrow.
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Tallahala Creek
Laurel         13  13.9 Sat 09 AM  12.6  10.4   8.1     cresting          


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
214 
WGUS84 KJAN 171527
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1027 AM CDT SUN APR 17 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tallahala Creek At Laurel affecting Jones County




PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-171557-
/O.CAN.KJAN.FL.W.0118.000000T0000Z-160417T2300Z/
/LURM6.1.ER.160416T0028Z.160416T1230Z.160417T0537Z.NO/
1027 AM CDT SUN APR 17 2016

The Flood Warning is cancelled for
  The Tallahala Creek At Laurel.
* At  9:45 AM Sunday the stage was 12.3 feet.
* The river fell below flood stage at 12:37 AM Sunday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 10.3 feet by tomorrow
  morning.
* Impact...At 11.0 feet...Water begins to overflow banks.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Tallahala Creek
Laurel         13  12.3 Sun 10 AM  10.3   8.1   6.3     below fS          


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 14, 9:50 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 14, 9:50 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT THU APR 14 2016

.UPDATE...THE COMBINATION OF THE SLOW-MOVING DISTURBANCE MOVING OVER
THE REGION AND A LOCALIZED LATE AFTERNOON INSTABILITY MAXIMUM AND
MOISTURE CONVERGENCE ZONE ACROSS SOUTH-CENTRAL AND SE MS GENERATED A
CONCENTRATED AREA OF POTENT STORMS AND ATTENDANT LOCALLY HEAVY RAIN
ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA OVER THE LAST 5
HOURS OR SO. THE FINAL PROBLEMATIC CLUSTER OF THUNDERSTORMS IN THESE
SOUTHEASTERN ZONES IS NOW RAINING ITSELF OUT...BUT NOW MOISTURE
CONVERGENCE AND LIFT SHIFTING TO THE NORTH IS SPARKING SHOWER AND
EMBEDDED STORM DEVELOPMENT IN A SOUTHWEST TO NORTHEAST ORIENTED AXIS
ACROSS THE NORTHERN HALF OF ZONES. THIS NEW ACTIVITY HAS SOME
ELEVATED CAPE (< 1000 J/KG) TO WORK WITH...BUT SURFACE-BASED CAPE IS
NOW QUITE LOW AND SO THE THREAT OF ADDITIONAL SEVERE WEATHER IS
RATHER MARGINAL AT BEST. THEREFORE...THE HWO WILL BE KEPT CLEAR. OF
SLIGHTLY MORE CONCERN IS THE RISK FOR A FEW MORE LOCALLY HEAVY
DOWNPOURS THROUGH THE NIGHT...MAINLY IN THE NORTHWESTERN HALF OF
ZONES...BUT EVEN THERE THE FLOODING THREAT APPEARS TOO LOW/ISOLATED
TO WARRANT MENTION IN THE HWO. THE SPECIFIC POP/WX FORECAST THROUGH
THE REMAINDER OF THE NIGHT WAS SKEWED HARD TOWARDS RECENT RUNS OF
THE HRRR...WHICH SEEM TO HAVE A DECENT HANDLE ON OBSERVABLE WEATHER
TRENDS. OTHERWISE...ALSO THREW IN PATCHY FOG FOR SOUTHERN ZONES LATE
TONIGHT OWING TO ALL OF TODAY'S RAIN. BUT EVEN IN THESE LATTER AREAS
THERE WILL LIKELY REMAIN ENOUGH CLOUDS ALOFT TO KEEP DENSE FOG TO
BECOMING MUCH OF AN ISSUE. /BB/

&&

.AVIATION...EXPECT A MIX OF MVFR TO IFR FLIGHT CATS TO GRADUALLY
BUILD IN THROUGH THE NIGHT ACROSS MOST OF THE REGION...MAINLY DUE TO
CEILING ISSUES. SOME RAIN AND A FEW STORMS WILL BE AROUND AS WELL
(PARTICULARLY ACROSS GLH/GWO). ANY FOG POTENTIAL LATE TONIGHT INTO
EARLY TOMORROW SHOULD MAINLY BE LIMITED TO HBG/PIB. EXPECT FLIGHT
CATS TO ONLY SLOWLY IMPROVE THROUGH THE MORNING HOURS
TOMORROW...ALTHOUGH A FEW AREAS COULD BREAK OUT INTO VFR FLIGHT CATS
BY MID TO LATE TOMORROW AFTERNOON. RAIN AND STORMS WILL BE IN MUCH
SHORTER SUPPLY TODAY...AT LEAST IN COMPARISON TO TODAY. /BB/

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT THU APR 14 2016/

SHORT TERM...
THE UPPER LOW IS STILL LOCATED OVER NORTHERN ARKANSAS THIS AFTERNOON.
SCATTERED SHOWERS AND STORMS ACROSS THE AREA ARE BEING FUELED BY
DECENT CAPE VALUES PAIRED WITH GOOD MID LEVEL LAPSE RATES. HAVE ONLY
RECEIVED A FEW REPORTS OF QUARTER SIZE HAIL WITH PEA TO DIME SIZE
MOST LIKELY. WITH ABOUT 35 KT BULK SHEAR THE STORMS ARE SLOW MOVING.
ONE STORM THOUGH NEAR BROOKHAVEN ATTM SEEMS TO BE OVER-ACHIEVING
WITH GOLF BALL SIZE HAIL.

OVERNIGHT...THE LOW WILL BEGIN ITS SHIFT TO THE EAST. BY 12Z EXPECT
IT TO BE CENTERED OVER NORTHERN MISSISSIPPI. SCATTERED SHOWERS WILL
CONTINUE THROUGH THE NIGHT, THROUGH THE DAY FRIDAY AND EVENTUALLY
DISSIPATE IN COVERAGE FRIDAY EVENING AS RIDGING STARTS TO BUILD INTO
THE AREA. INSTABILITY REALLY STARTS TO WANE AFTER 00Z TONIGHT AND
NEVER REAPPEARS WITH THIS SYSTEM. THEREFORE DO NOT EXPECT ANY SEVERE
STORMS TOMORROW.

CLOUDS WILL REMAIN ABUNDANT OVER THE REGION UNTIL SATURDAY NIGHT
WHEN THE UPPER RIDGE REALLY STARTS TO SETTLE IN. HIGH TEMPS IN THE
UPPER 60S/LOW 70S WILL BE SLIGHTLY BELOW AVERAGE AGAIN ON FRIDAY AS
CLOUDS REMAIN SOCKED IN TO THE AREA. LOWS IN THE 50S ARE ABOUT
NORMAL FOR THIS TIME OF YEAR. /10/

LONG TERM...
SUNDAY THROUGH WEDNESDAY...

WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START WITH A REX
BLOCK OVER THE EASTERN CONUS...WHICH WILL TRANSITION TO A HIGHER
LATITUDE OMEGA BLOCK EARLY NEXT WEEK. THIS WILL KEEP A SLOW MOVING
UPPER TROUGH OVER THE WESTERN CONUS AT BAY. WITH THIS PATTERN STILL
LOOKING AT A MOSTLY DRY CONDITIONS OVER THE ARKLAMISS FOR THE
WEEKEND INTO EARLY NEXT WEEK.

AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS
WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG
THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH
THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD DAYS
AND COOL NIGHTS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO
MONDAY. KEPT ANY LOW CHANCES OF RAIN MAINLY WEST OF THE MS RIVER FOR
SUNDAY NIGHT THROUGH MONDAY NIGHT. AS WE MOVE INTO THE MIDDLE OF THE
WORK WEEK THE PATTERN WILL TRANSITION AS THE UPPER TROUGH WILL BE
SQUEEZED OUT BY TWO BLOCKING RIDGES ON EITHER SIDE OF THE FEATURE.
THIS WILL BECOME AN HIGH OVER LOW BLOCK OVER THE WESTERN HALF OF THE
CONUS. THERE WILL BE AN ACTIVE SOUTHERN STREAM TO THE SOUTH WITH A
SERIES OF DISTURBANCES PUSHING THROUGH. THE ECMWF AND GFS BOTH BRING
A DISTURBANCE INTO THE REGION FOR TUESDAY INTO WEDNESDAY. OUR RAIN
CHANCES WILL CONTINUE INTO THE WEEKEND AS A SERIES OF DISTURBANCES
CONTINUE TO MOVE INTO THE SOUTHERN STREAM. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  68  54  73 /  47  41  21  12
MERIDIAN      56  66  52  72 /  27  43  24  14
VICKSBURG     59  72  57  75 /  64  36  20  14
HATTIESBURG   59  70  55  74 /  81  33  23  15
NATCHEZ       60  72  57  75 /  42  35  20  15
GREENVILLE    59  71  55  73 /  61  26  17  15
GREENWOOD     58  69  54  73 /  62  30  17  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/10/17
Hazardous weather outlook, Apr 14, 8:42 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT THU APR 14 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
160145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
842 PM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

50

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 14, 8:26 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
04/14/2016                   FORREST            MS   EMERGENCY MNGR

            FLASH FLOODING IS BEING REPORTED ACROSS THE CITY.
            NUMEROUS STREETS ARE UNDER WATER.

&&

BYRD
Local storm report, Apr 14, 8:42 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
04/14/2016                   FORREST            MS   TRAINED SPOTTER

            GORDONS CREEK IS FLOODING ACROSS 21ST AVENUE AND ADELINE
            STREET IN HATTIESBURG. IT HAS RISEN SEVERAL INCHES IN THE
            LAST FEW MINUTES. YARDS AND PARKING LOTS ARE FLOODED.

&&

BYRD
Local storm report, Apr 14, 8:57 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 S JAYESS              31.34N 90.21W
04/14/2016                   WALTHALL           MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN OR UPROOTED AND A FEW
            POWERLINES BROUGHT DOWN BY STRAIGHT LINE WINDS

&&

BRYANT
Local storm report, Apr 14, 9:02 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     TOPEKA                  31.42N 90.19W
04/14/2016                   LAWRENCE           MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN OR UPROOTED AND A FEW
            POWERLINES BROUGHT DOWN BY STRAIGHT LINE WINDS ALONG THE
            SOUTH SIDE OF THE COMMUNITY

&&

BRYANT
Local storm report, Apr 14, 10:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1026 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     ELLISVILLE              31.60N 89.21W
04/14/2016                   JONES              MS   EMERGENCY MNGR

            SCATTERED TREES AND POWERLINES DOWNED ACROSS THE COUNTY

&&

BRYANT
Local storm report, Apr 14, 10:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             1 NE NEWELLTON          32.08N 91.23W
04/14/2016  E1.25 INCH       TENSAS             LA   PUBLIC

            FELL ALONG HILLCREST DRIVE. PICTURE AND REPORT RELAYED
            VIA SOCIAL MEDIA.

1058 AM     HAIL             WNW NEWELLTON           32.07N 91.24W
04/14/2016  E1.00 INCH       TENSAS             LA   PUBLIC

            FELL AT THE TENSAS STATE BANK.

0124 PM     HAIL             TERRY                   32.10N 90.30W
04/14/2016  E1.00 INCH       HINDS              MS   PUBLIC

            VIA SOCIAL MEDIA.

0151 PM     HAIL             SW FLORENCE             32.15N 90.13W
04/14/2016  E1.00 INCH       RANKIN             MS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL FELL ALONG WHITE STREET JUST
            SOUTH OF FLORENCE.

0255 PM     HAIL             4 SE JOHNS              32.09N 89.78W
04/14/2016  E1.00 INCH       RANKIN             MS   PUBLIC

0309 PM     HAIL             WHITE OAK               32.07N 89.69W
04/14/2016  E1.00 INCH       SMITH              MS   EMERGENCY MNGR

            HAILED FOR 15 TO 20 MINUTES.

0318 PM     HAIL             3 SSW BROOKHAVEN        31.55N 90.46W
04/14/2016  E1.75 INCH       LINCOLN            MS   LAW ENFORCEMENT

            OCCURRED AT INTERSECTION OF HIGHWAYS 84 AND 51.

0325 PM     HAIL             3 SSE BROOKHAVEN        31.55N 90.43W
04/14/2016  E1.50 INCH       LINCOLN            MS   BROADCAST MEDIA

            HAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84
            INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE
            SNOW.

0415 PM     TSTM WND DMG     TOPEKA                  31.42N 90.19W
04/14/2016                   LAWRENCE           MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN OR UPROOTED AND A FEW
            POWERLINES BROUGHT DOWN BY STRAIGHT LINE WINDS ALONG THE
            SOUTH SIDE OF THE COMMUNITY

0420 PM     HAIL             2 E TOPEKA              31.42N 90.15W
04/14/2016  E1.00 INCH       LAWRENCE           MS   PUBLIC

0430 PM     FLASH FLOOD      NEW HOPE                33.45N 88.32W
04/14/2016                   LOWNDES            MS   BROADCAST MEDIA

            STREET FLOODING OCCURRED IN NEW HOPE.

0440 PM     HAIL             1 N EASTABUCHIE         31.45N 89.28W
04/14/2016  E0.75 INCH       JONES              MS   BROADCAST MEDIA

            AT WDAM

0443 PM     HAIL             MOSELLE                 31.50N 89.28W
04/14/2016  E1.00 INCH       JONES              MS   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

0507 PM     FLASH FLOOD      E MOSELLE               31.50N 89.28W
04/14/2016                   JONES              MS   EMERGENCY MNGR

            FLOODING OCCURRED AT SELLERS ROAD AND MOSELLE ROAD.

0510 PM     TSTM WND DMG     ELLISVILLE              31.60N 89.21W
04/14/2016                   JONES              MS   EMERGENCY MNGR

            SCATTERED TREES AND POWERLINES DOWNED ACROSS THE COUNTY

0520 PM     HAIL             ESE SANDERSVILLE        31.79N 89.03W
04/14/2016  E1.00 INCH       JONES              MS   PUBLIC

0615 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
04/14/2016                   JONES              MS   EMERGENCY MNGR

            MULTIPLE STREETS IN AND AROUND LAUREL FLOODED

0825 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
04/14/2016                   FORREST            MS   EMERGENCY MNGR

            FLASH FLOODING IS BEING REPORTED ACROSS THE CITY.
            NUMEROUS STREETS ARE UNDER WATER.

0840 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
04/14/2016                   FORREST            MS   TRAINED SPOTTER

            GORDONS CREEK IS FLOODING ACROSS 21ST AVENUE AND ADELINE
            STREET IN HATTIESBURG. IT HAS RISEN SEVERAL INCHES IN THE
            LAST FEW MINUTES. YARDS AND PARKING LOTS ARE FLOODED.

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:00 PM CDTAreal Flood WarningJANLowndes6 hr
Apr 14, 7:20 PM CDTFlash Flood WarningJANForrest, Lamar3 hr
Apr 14, 9:30 PM CDTAreal Flood WarningJANJones9 hr
Apr 14, 10:21 PM CDTAreal Flood WarningJANForrest, Lamar9 hr
Apr 15, 5:33 AM CDTAreal Flood WarningJANIssaquena, Warren6 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.